Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 26, 2018, 2:25 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 27, 2018, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 2:25 PM MST (21:25 UTC)
- In effect from
- Feb 27, 2018, 11:00 AM MST
- Expired
- Feb 27, 2018, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS75 KFGZ 262125 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 225 PM MST Mon Feb 26 2018 AZZ012>016-270530- /O.NEW.KFGZ.WI.Y.0008.180227T1800Z-180228T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 225 PM MST Mon Feb 26 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 5 PM MST Tuesday. * TIMING...Late Tuesday morning until late afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts 45 to 55 MPH. * IMPACTS...Winds this strong will make driving difficult. Even more so with high profile vehicles. Consider securing loose belongings on your property. Blowing and drifting dust or snow could also reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
213 WWUS75 KFGZ 270602 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1102 PM MST Mon Feb 26 2018 AZZ012>016-272200- /O.CON.KFGZ.WI.Y.0008.180227T1800Z-180228T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 1102 PM MST Mon Feb 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... * TIMING...Late Tuesday morning until late afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 MPH. * IMPACTS...Winds this strong will make driving difficult. Even more so with high profile vehicles. Consider securing loose belongings on your property. Blowing and drifting dust or snow could also reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
531 WWUS75 KFGZ 271756 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1056 AM MST Tue Feb 27 2018 AZZ012>016-280000- /O.CON.KFGZ.WI.Y.0008.180227T1800Z-180228T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 1056 AM MST Tue Feb 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...until late afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 MPH. * IMPACTS...Winds this strong will make driving difficult. Even more so with high profile vehicles. Consider securing loose belongings on your property. Blowing and drifting dust or snow could also reduce the visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
715 WWUS75 KFGZ 280001 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 501 PM MST Tue Feb 27 2018 AZZ012>016-280115- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-180228T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 501 PM MST Tue Feb 27 2018 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The wind advisory will be allowed to expire tonight. Occasional gusts will continue through the evening hours as the front moves across the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:38 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 26, 9:38 AM MST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 938 AM MST Mon Feb 26 2018 .SYNOPSIS...A low pressure system approaching from the northwest will bring increasing southwest winds to the area today. Stronger winds are expected Tuesday with increasing chances for rain and snow Tuesday afternoon through Wednesday. Dry weather returns to all of northern Arizona on Thursday. && .UPDATE...The KFGZ 00Z sounding was 2.5C at 700mb and 5C at 12Z this morning as much warmer air moved over the area (was -13C at 12Z yesterday morning). The winds on the sounding above the surface this morning have also shown a dramatic shift (from northwest to southwest) and increased in speeds. This wind will mix to the surface late this morning and afternoon for several hours of breezy to windy conditions. Current forecast is in good shape. && .PREV DISCUSSION /436 AM MST/...For today, dry weather along with near to below normal temperatures are forecast across northern Arizona. Southwest winds will be on the increase as surface pressure gradients tighten in response to a low moving southward along the West Coast. The breeziest conditions are forecast to occur along and north of the eastern Mogollon Rim and White Mountains where gusts are expected into the 30 to 40 mph range. Overnight, winds are unlikely to go calm keeping low temperatures several degrees warmer than the last several nights. Narrow bands of gusty downslope winds are likely northwest of the Mogollon Rim and mountains of far northeast Arizona. By Tuesday morning, the low center is forecast to be near Santa Barbara before tracking eastward throughout the day. By the late afternoon, rain and snow showers will increase across Yavapai and Coconino Counties. In addition, strong southwesterly winds will develop along and north of the Mogollon Rim where gusts above 40 mph are possible. The low continues to track eastward across central and southern Arizona Wednesday night causing shower activity to migrate into Gila, Navajo and Apache Counties. The greatest amounts of rain and snow will occur along and south of the Mogollon Rim, with lighter amounts northward. The heaviest precipitation is forecast to push into New Mexico by late Wednesday morning, with showers continuing under the mid-level cold pool through around midday or so. Along and south of the Mogollon Rim, the forecast calls for a trace to 2 inches from 4500 to 6000 feet. 2 to 6 inches is forecast above 6000 feet, with locally higher amounts over the highest mountain peaks. Lighter amounts are expected north of the Mogollon Rim. Please see weather.gov/flagstaff for your location specific forecast. LONG TERM...Wednesday night through Sunday...Dry weather for all through Friday morning with west southwest flow aloft. For Friday and Saturday, another trough to stall over the PAC NW bringing increasing SW flow here. Kept the slight chance of showers going for the Kaibab Plateau, confidence is low that this even needed. Otherwise expect periodic mid level cloud cover and breezy afternoon winds. Max temps on a slow warming trend through Sunday. && .AVIATION...For the 18Z package, VFR conditions for the next 24 hours. SFC winds SW 15-20kt, gusts to 30kt along and north of the Mogollon Rim. Winds will diminish for most areas after 02z but remain gusty on the north slopes of terrain features. High clouds begin to increase west of KFLG after 12z Tue. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Southwest flow will increase Monday ahead of an approaching low pressure system. By Tuesday morning, this system will begin to bring rain and mountain snow showers from west to east across the area through Wednesday midday. Wednesday through Friday...Clearing conditions to move in from west to east behind this system on Wednesday. Dry weather with breezy afternoon winds south to southwest returns starting Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS/RR AVIATION...TPS FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.